U.S. doctors online nowAsk doctors free
TX
A 36-year-old male asked:

Have frequent headaches. i take excedrin often. how can i tell if its a rebound headache or a migraine? throb pain on left temple and head side.

2 doctor answers2 doctors weighed in
Dr. Paul Grin
Pain Management 36 years experience
CDH vs rebound HA: The diagnosis must be confirmed by observing that the intensity of the headache significantly lessens after a period of complete abstinence (usually one month) from the medications in question. See a headache specialist for proper diagnosis and treatment options.
Dr. Charles Turck
Pharmacology 17 years experience
Frequency is key: If you’re using Excedrin more than 9 days per month, it’s very likely to be a rebound headache.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 28, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.